i am 36 yr old male and have low testosterone (my free are 36.0 and my total testosterone were in low 300s). i was tested at 2pm in the afternoon!?! in the last two months, i have had hot flashes, night sweats, low energy, fatigue, my vision seems to have gotten a bit worse, and my feet/toes get very cold, i also feel a bit light headed or like i am in a fog. i also think my libido is lower but this could be from stress. i can get an erection and ejaculate but it isn't as fulfilling when i climax. my glucose is 91, i am hiv-, i tested negative for ANA and anti DNA ( i thought i may have had lupus). I am seeing endocrynologist who would like me to try testosterone shots for 3 months and see how i do. what are your thoughts on my condition. i am concerned because the endo said the cold feet and vision issues are unlikely related to low testosterone and she said my cold feet "could" be raynaurds syndrome which is also unrelated. I guess i was curious if you think my symptoms will be helped with TRT and if you think it is odd that i would possibly develop raynaurds at the same time i get low testosterone. could my low testosterone be a result of a bigger problem/disease/condition? could cold feet and vision changes simply be from low testosterone fyi...endo said hypogonadism is not from brain and we are waiting on results of chromosone testing. she thinks it's primary hypogonadism. I had a benign cyst near my testicles that disappeared around the time i starting feeling sick...is there a possibility this could have reattached somewhere else to create a blockage of testosterone? i can't figure out why my levels have dropped all of the sudden.
If you were me, what tests or questions should i ask my dr?
First, I would repeat the testosterone tests to ensure they are indeed low - since they do tend to vary depending on the time of day. An LH (luteinizing hormone) level can be considered to determine whether the problem is coming from the testicles or the pituitary gland.
I am not aware of cold feet or vision problems being related to the low testosterone. You may want to consider a rheumatology referral for evaluation of Raynaud's.
If the testosterone is truly low, and the other tests are negative, then replacement therapy is reasonable. Different forms are available, including shots, and a daily gel (Androgel) - you may want to discuss which is the best for you.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.